Methotrexate side effects

Hi,

I took my first dose of methotrexate (15mg) last night and so far am feeling okay. I know it’s different for everyone but does it take time for side effects to kick in if any will happen at all?

Tagged:

Comments

  • Ellen
    Ellen Moderator Posts: 678

    Hi @Aching_not_breaking

    Well done taking your first does of Methotrexate I am very pleased to hear you have had no side effects. That is great news.

    Usually people report nausea/tiredness as soon as the following morning so you might just be one of the lucky ones. I very much hope so.

    Best wishes

    Ellen

  • I take 25mg injection every week and I have varied side effects, evey week seems to be different.

    On some weeks I can just feel a little rough the next day but sometimes I feel like I'm not on this planet, just drifting through the day in my own world.

    I have to take my injection on a Friday night so it will not effect me at work in the week as I cant concentrate.

    Can anyone else relate to this?

    Glenn

  • Brynmor
    Brynmor Administrator Posts: 1,306

    Hi @harrglenn82 and welcome to the Online Community

    Yes, the methotrexate side-effects can be particularly unpleasant for some people. If you experience particularly strong or adverse effects, do get in touch with your doctor.

    There is a useful page about methotrexate on our web site which also includes advice on reducing risk of infection as it reduces your immune system:

    Do join in across the Community, ask questions, give advice and support. Its also a great place to call in for a chat and let us know how you are getting on.

    All best wishes

    Brynmor

  • Kazza52
    Kazza52 Member Posts: 70

    Hi everyone,

    Last Sunday I had my Pfzer vaccine all okay as far as that was concerned and last Monday began taking my Vitamin D tables (checked with Rheumatology nurse first before taking them).

    I have been taking six tablets of Methotrexate on a Friday for my RA since 2016. However, after taking my six tablets last Friday I had the worst side effects since first taking them. After an hour I had churning sensation in my stomach, stomach ache, thumping headache and felt very nausea (although I was not physically sick). These symptoms continued until approximately 10pm yesterday. I did take two paracetamol which did help with the stomach pain. I dread taking the next dosage next Friday but I am wondering whether the Methotrexate had a reaction with the vaccine and/or Vitamin D tablets. Usually, when I take Methotrexate I get the odd side effect such as having to clear my throat regularly but last Friday was on a different level entirely.

    Has anyone else experienced the same symptoms after taking Methotrexate.

    Stay safe everyone


    Kazza

  • frogmorton
    frogmorton Member Posts: 26,866

    Hi @Kazza

    My daughter had similar effects after the vaccine so it might 'only' have been that? She was vomiting churning stomach headache and temperature too.

    Seems a long time after the vaccine though...?

    Also seems odd for you to have taken your MTX for so very long and it suddenly to cause you so much trouble🤔

    I suppose it could all have just been coincidence, but would you feel you could check in with your GP or rheumatology nurse for an opinion? Otherwise l can imagine you feeling very apprehensive about taking your MTX this week.

    I will be very interested to hear how you get on

    Love

    Toni xxx
  • Kazza52
    Kazza52 Member Posts: 70

    Hi Toni,

    Thanks for your message. I had the same feelings come on again yesterday, aching joints, feeling sick, shaking and thumping headache. I left off taking Methotrexate but will take it this evening. Two weeks ago I started taking vitamin D tablets and the problems seem to have started from then and also when I had the vaccine, again two weeks ago.


    Stay safe,


    Karen x

  • Kazza52
    Kazza52 Member Posts: 70

    Hi everyone,

    Yesterday I took my Methotrexate lunchtime instead of in the evening with a glass of lemonade and a sandwich and experienced none of the symptoms that I had on the 12th February. I wonder if Methotrexate's side effects are diminished when eating at the same time as taking the dose. The only issue I have now is a dry throat but I can live with that. Thought I would share this with members.

    Stay safe everyone

    Kazza xx🐶

  • Nicola99
    Nicola99 Member Posts: 2

    Hi Kazza and everyone ☺️

    Im really glad to hear your feeling better after your methotrexate. I started recently, 15mg a week, for psoriatic arthritis and psoriasis. I had my 2nd dose recently, had the fatigue the following day. But I’m also feeling overheated, not a temperature just hot or hot flashes. I seem to be fatigued more now. I take 6 Wednesday night, Thursday is a complete wipe out day either on my bed or sofa then I go through a range of daily symptoms until Monday. Tuesday is a good day. Will it change? It’s a struggle I’ll be honest. I’m taking them and pushing through in the hope I can feel some kind of normal again. Also, is anyone else scared about catching Covid-19 now being on methotrexate? I am.

    Thank you in advance, Nicola

  • Poppyjane
    Poppyjane Moderator Posts: 210

    Welcome @Nicola99 to the community,

    I see by your response to @Kazza52 that you have been following some of the threads and offering support to others. That's great, now hopefully we can offer you support with your concerns about fatigue which is a common condition among those of us who have different sorts of arthritis. I attach some links which I hope you will find useful




    I hope that you will continue to browse round the community which is a safe place to express your concerns, your highs and lows. There is a lot of information and a huge amount of support from fellow members so do let us know how you get on managing your methotrexate.

    Take Care

    Poppyjane